| Catalog Number |
CB1812060080OTW |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/11/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an attempt was made to use a chocolate balloon to treat a calcified lesion in the proximal superficial femoral artery.Degree of tortuosity was moderate.Degree of calcification was moderate.Lesion stenosis was 60%.Embolic protection was not used.Balloon was inflated with a merit device.Device was prepped per ifu.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.There was balloon deflation difficulties.Device was slow to deflate at the lesion site.After discovering a problem with the balloon, inflated the balloon again and deployed the pressure again, then slowly hugged the balloon back and withdrew it from the body.The device was safely removed from the patient.The surgery was completed by replacing it with an ordinary balloon.No patient injury reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis the device was flushed, a 0.014¿ guidewire was loaded through the tip and exited the luer with no difficulties and an indeflator was attached to the device and the balloon was inflated to nominal pressure of 6atms, the balloon was inflated to rated burst pressure (rbp) of 12atms, the balloon was deflated in 45 seconds without issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.